Nightmare with Progesterone Cream... Please Advise if you can

by kristine
(Bethlehem, PA, USA)

Hi there Wray. I have read some things on your site, but not all. I have had a nightmare of an experience with previous progesterone cream supplementation, but have been considering trying it again, but am VERY afraid.

So the last time i used progesterone cream, I felt a relief in certain areas, like allergies, cramps, PMS, lessened heavy bleeding, felt periods of calm and well being, HOWEVER, I began of the flip side to develop acne, Panic attacks, off and on exhaustion, terrible anxiety, what felt like surges of adrenaline, longer 36 day cycles, a slight melasma on my face, and some unwanted hair growth, night sweats, cystitis, vulvodynia. The symptoms flared during the follicular phase and either lessened or disappeared during the luteal phase. I was only using progest cream during luteal phase. I began to use the cream straight through all month and things got real bad to the point i would put the cream on and about 15 minutes later id be having serious anxiety attacks, even awakening me from sleep.

I am guessing that the progesterone was converting to other hormones and creating hormonal hell.

SO, I went off of the progest and many things began to clear up. However I was still left with some symptoms. I have not had night sweats, massive panic attacks, surges of adrenaline, long 35 day cycles, and some other issues since not using it. However, I now have spotting between periods (sometimes for 2 weeks straight or more), heavy periods, severe mood swings, foggy head, exhaustion, vulvodynia, anxiety, feeling like a buzzing sensation thru my body as nerves are raw and on edge, depression, food intolerances, feeling like my immune system is on hyper drive. I know that my whole body would melt back into ease and calm with progesterone, but I am afraid of the hormonal conversion and the other symptoms that have accompanied this cream use as before. ALl blood work and saliva show a need for progesterone. ALso shows high saliva testosterone and DHEA. My doc has suggested Vitex, but I am ambivalent. Any suggestions or thoughts would be greatly appreciated, because I am AT A LOSS?! I really need relief bc i have been disabled with CFS and Fibro for years now and I need my life back. Thank you for your website and materials :)

Comments for Nightmare with Progesterone Cream... Please Advise if you can

Click here to add your own comments

Sep 28, 2015
Calcium D Glucarate,& DIM, Vit C, Magnesium, Vit D3 & K2
by: jayem

..and get your thyroid checked ...

Calcium D Glucarate and DIM are companions (taken together) to clear estrogen dominance. CDG mitigates all steroid hormones. DIM is specific for estrogen. DIM will redirect/flush estrogens from liver, and CDG will "sweep" them out (via urine & feces).

Vit C, taken w/CDG and DIM will help lessen the effects of detoxing estrogens.

D3 & K2 are companions, but really the "4 amigos" are Calcium, Magnesium, D3 & K2 (research Dr. Carolyn Dean for further detail, and Mercola has excellent articles as well).

Assume you get enough calcium from your food intake, you can have your D levels tested via "Grassroots" (online). K2 is a critical safe guard against calcium build up but also to make sure calcium goes/does what it's supposed to. Magnesium is just as important, but the 4 really work together.

CDG, DIM & Vit C - daily, for 6 months - if you can find an herbalist where you live, it's worth talking with them to hear first hand how this combo works so well.

me:

CDG 1,500 mg SPLIT daily(so, 500mg, 3x daily)
NOTE: CDG has a 5 hour "working window", and you feel it working within 20-30 minutes, as well as 'wearing off' at that 5 hour mark, depending on how badly imbalanced you are

DIM 300 mg SPLIT (so, 100 mg, 3x daily)

VIT C 1000 to 1,500 SPLIT daily - there is a toxicity in too much C, so this is something you want to inquire about thru a herbalist or your doctor, but i believe 2,000 is the safe upper level

MAG, D3, K2, and DIETARY calcium amounts can be researched via the two sights above, but there are a zillion others online, and you can get labs done via your doc or independently online to know where your levels are at before you start.

best of luck ! warm wishes, jayem


Oct 11, 2015
Nightmare with Progesterone Cream ... Please Advise if you can
by: Joy

Hi Krintine

It sounds to me that you were not advised on How to use Progesterone Cream correctly, hence your adverse symptoms. Using a cream that does not contain the correct amount of concentration and not enough cream can cause havoc as you experienced. This stirred up your estrogen receptors causing terrible Estrogen Dominance symptoms. Please consider using progesterone again, but use 200mg per day for 2-6 months or until your symptoms clear and you feel stable again. You may even need to use more, you will have to experiment with this, but please do not use less than 100mg per day.

When hormones are not balanced it can cause terrible Anxiety. Do you know what your Vitamin D3 level is as a deficiency reduces the benefits of progesterone and is needed for CFS and fibro. CFS, like most of our modern diseases or disorders, is caused by oxidative stress.

Hope this helps.


Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...